Alert archive / Pennsylvania / Wind Chill Advisories in 2007

Wind Chill Advisory 6, NWS Cleveland, OH

March 5, 2007Ashtabula County, Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this wind chill advisory at Mar 5, 2007, 3:18 PM EST for Ashtabula County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Mar 6, 2007, 12:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2007, 3:18 PM EST (20:18 UTC)
In effect from
Mar 6, 2007, 12:00 AM EST
Expired
Mar 6, 2007, 9:29 AM EST
In force
9 hr
Issued by
NWS Cleveland, OH

Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KCLE 052018
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EST MON MAR 5 2007

OHZ014-089-PAZ001>003-060430-
/O.NEW.KCLE.WC.Y.0006.070306T0500Z-070306T1500Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
318 PM EST MON MAR 5 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND CHILL
ADVISORY FOR ASHTABULA COUNTY IN EXTREME NORTHEAST OHIO AS WELL AS
ERIE AND CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA FROM MIDNIGHT
TO 10 AM TUESDAY.

WIND CHILL VALUES WILL DROP TO AS LOW AS 15 BELOW TONIGHT AS
NORTHWEST WINDS CONTINUE AT 15 TO 25 MPH MUCH OF THE NIGHT. ACTUAL
AIR TEMPERATURES WILL DROP TO THE SINGLE DIGITS LATER TONIGHT.

WIND CHILL ADVISORIES ARE ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. IF YOU HAVE TO BE OUTDOORS FOR MORE THAN A FEW MINUTES... USE
COMMON SENSE AND DRESS WARMLY. MAKE SURE THAT ALL EXPOSED SKIN IS
COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE COLD TO
PREVENT FROSTBITE AND HYPOTHERMIA.

$$
3 follow-up statements
000 
WWUS41 KCLE 060206
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
906 PM EST MON MAR 5 2007

OHZ014-089-PAZ001>003-061000-
/O.CON.KCLE.WC.Y.0006.070306T0500Z-070306T1500Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
906 PM EST MON MAR 5 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY. 

WIND CHILL VALUES WILL DROP TO AS LOW AS 15 BELOW TONIGHT AS
NORTHWEST WINDS CONTINUE AT 10 TO 20 MPH FOR MUCH OF THE NIGHT.
ACTUAL AIR TEMPERATURES WILL DROP TO AROUND 5 ABOVE BY MORNING.

WIND CHILL ADVISORIES ARE ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. IF YOU HAVE TO BE OUTDOORS FOR MORE THAN A FEW MINUTES...
USE COMMON SENSE AND DRESS WARMLY. MAKE SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

$$

MRD
000 
WWUS41 KCLE 060850
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EST TUE MAR 6 2007

OHZ014-089-PAZ001>003-061500-
/O.CON.KCLE.WC.Y.0006.000000T0000Z-070306T1500Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
350 AM EST TUE MAR 6 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

NORTHWEST WINDS AROUND 10 TO 15 MPH AND AN ACTUAL AIR TEMPERATURES
AROUND 5 ABOVE WILL PRODUCE WIND CHILL TEMPERATURES AROUND 10 TO
15 BELOW EARLY THIS MORNING.

WIND CHILL ADVISORIES ARE ISSUED WHEN THE COMBINATION OF WIND AND
COLD TEMPERATURES CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED
SKIN. IF YOU HAVE TO BE OUTDOORS FOR MORE THAN A FEW MINUTES...
USE COMMON SENSE AND DRESS WARMLY. MAKE SURE THAT ALL EXPOSED
SKIN IS COVERED. IF POSSIBLE...AVOID PROLONGED EXPOSURE TO THE
COLD TO PREVENT FROSTBITE AND HYPOTHERMIA.

$$
000 
WWUS41 KCLE 061429
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
929 AM EST TUE MAR 6 2007


OHZ014-089-PAZ001>003-061530-
/O.CAN.KCLE.WC.Y.0006.000000T0000Z-070306T1500Z/
ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
INCLUDING THE CITIES OF...JEFFERSON...ASHTABULA...ERIE...
EDINBORO...MEADVILLE
929 AM EST TUE MAR 6 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE WIND
CHILL ADVISORY. 

EVEN THOUGH WIND CHILL READINGS HAVE IMPROVED...IT WILL CONTINUE TO
BE BITTERLY COLD. READINGS SHOULD RANGE FROM AROUND 0 TO 5 BELOW
ZERO SO DRESS WARMLY BEFORE GOING OUTSIDE.

$$


THOMPSON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind chill advisory went out at Mar 5, 1:20 PM EST, 1 hour 58 minutes earlier.

Area forecast discussion, Mar 5, 1:20 PM EST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
120 PM EST MON MAR 5 2007

.SHORT TERM UPADTE(THIS AFTERNOON)
AREA OF SNOW SHOWERS CONTINUED TO MOVE SOUTHEAST AND JUST SOME
SCATTERED SNOW SHOWERS OVER LAKE ERIE AND ALONG THE LAKESHORE.
QUICK UP DATE TO LOWER CHANCES OF SNOW. WINDS WILL REMAIN GUSTY
AND BLOWING SNOW STILL A PROBELM OVER THE SNOWBELT AREAS OF
NORTHEAST OHIO AND NORTHWEST PA. WITH WIND GUSTS FROM 35 TO 40 MPH.

&&

.AVIATION(18Z-18Z)...
COLD FRONT WILL BE THROUGH SOUTHERN MOST TAF SITES (MFD CAK) SOON.
SOME OPEN WATER ON LAKE ERIE BETWEEN THE ISLANDS AND CLE MAY ALLOW
FOR SOME LAKE EFFECT SNOW SHOWERS TO DEVELOP DURING THE MID AFTRN AS
COLDER AIR AT H8 BEGINS TO CROSS THE LAKE BUT THINK THAT SHALLOW
INVERSION AND VERY DRY AIR UPSTREAM WILL LIMIT THE POTENTIAL FOR
MUCH LAKE EFFECT. SLIGHTLY BETTER CHANCE AT YNG FOR LONGER PERIOD OF
LAKE EFFECT SNOW SHOWERS INTO TONIGHT AS LAKE HURON ALSO
CONTRIBUTES. LOOKS AS IF FETCH AND TRAJECTORY AS WELL AS ICE COVER
WILL ALSO LIMIT LAKE EFFECT AT ERIE ALTHOUGH A FEW SNOW SHOWERS
STILL POSSIBLE MID/LATE AFTRN. VFR ELSEWHERE AS DRY AND COLD ARCTIC
AIR PUSHES SOUTH ACROSS LOWER GREAT LAKES. GUSTY WINDS WILL START TO
DIMINISH BY DARK.

&&

.SHORT TERM UPDATE(THIS AFTERNOON)....
COLD FRONT OVER LAKE ERIE WILL CONTINUE MOVE SOUTH INTO THE LOCAL
AREA. TAMDAR DATA THIS MORNING INDICATING PLENTY OF LOW LEVEL
MOISTURE AND NORTHWEST WINDS FROM 25 TO 35 KNOTS. SNOW ACCUMULATIONS
WILL RANGE FROM LESS THAN A HALF INCH IN MOST AREAS WITH 1 TO 3
INCHES OVER THE SNOWBELT COUNTIES OF NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA... WITH WINDS GUSTING AT TIMES TO AROUND 35 TO 40 MPH
WILL CAUSE BLOWING AND DRIFTING SNOW. ONCE COLD FRONT GOES BY THE
WINDS WILL SHIFT INTO THE NORTHWEST AND TEMPERATURES WILL FALL
THROUGH THE 20S.

&&

.SHORT TERM(TODAY-TUESDAY)...
BLAST OF COLD ARCTIC AIR FOR THE 1ST PART OF THE WEEK. COLD FRONT
MOVES THROUGH THIS MORNING. SOME SYNOPTIC SNOW ASSOCIATED WITH IT
BUT TRANSITION TO LAKE EFFECT SNOW SHOWERS THIS AFTERNOON AND
TONIGHT. RATHER LIMITED LOW LEVEL MOISTURE AND LOWERING INVERSION
LATER THIS AFTERNOON SHOULD LIMIT SNOW FALL BUT NE OH AND NW PA
SHOULD SEE LOCALLY 1 TO 3 INCHES. WINDS PICKING UP EVEN THIS MORNING
WILL BE GUITE GUSTY BEHIND FRONT CAUSING BLOWING SNOW. DONT BELIEVE
WIDESPREAD VSBY 1/4 MILE OR LESS WILL OCCUR NEEDED FOR A BLOWING
SNOW ADVISORY BUT BLOWING SNOW WILL BE A PROBLEM FOR SNOW REMOVAL
ESPECIALLY AREAS RECIEVING HEAVIER SNOW AMOUNTS. LAKE SNOW SHOWERS
TAPER OFF TONIGHT. STILL LOCALLY AN INCH OR 2 NE AREA. TEMPERTURES
WILL FALL TO AROUND 5 TO 10 DEGREES. HAVE WIND CHILL TEMPS NEAR -10
IN E. FEW LINGER SNOW FLURRIES NE TUESDAY MORNING BEFORE HIGH
PRESSURE MOVE ACROSS THE FORECAST AREA. THE HIGH WILL BRING A BRIEF
PERIOD OF FAIR WEATHER BEFORE ALBERTA CLIPPER BRINGS ANOTHER ROUND
OF SNOW TUESDAY NIGHT INTO WEDNESDAY ALONG WITH A REENFORCEMENT OF
COLD AIR.

&&

.LONG TERM (TUE NIGHT THROUGH SUNDAY)...
CLIPPER SYSTEM TUE NGT INTO WEDNESDAY ROUNDING INTO SHAPE AND
LOOKING HEALTHIER. SINCE MODELS HAVE BEEN CONSISTENT ON THE TRACK OF
SYSTEM I FEEL MORE CONFIDENT WE CAN GO WITH LIKELY POPS ALTHOUGH THE
EXACT TRACK WILL STILL DETERMINE WHO GETS ANY ACCUMULATING SNOW.
SYSTEM WILL HAVE LIMITED MOISTURE BUT DECENT DYNAMICS AND IF
ATMOSPHERE BECOMES EVEN A LITTLE BIT UNSTABLE ALOFT WILL HAVE SOME
LOCATIONS WHICH WILL AT LEAST SEE A FEW INCHES OF SNOW. MOST
FAVORABLE LOCATION AT THIS TIME SEEMS TO BE NORTH CENTRAL TO NE OH
BUT WILL HAVE TO WATCH AS WE GET CLOSER TO EVENT. REINFORCING PUSH
OF COLDER AIR BEHIND CLIPPER ON WEDNESDAY AND IF THERE IS FRESH SNOW
ON THE GROUND WEDNESDAY WILL BE ANOTHER COLD DAY WITH SUBREEZING
TEMPS.

RETURN FLOW DOES NOT DEVELOP UNTIL THURSDAY NIGHT/FRIDAY MORNING SO
FRIDAY SHOULD BE THE DAY TEMPERATURES START TO REALLY REBOUND. GFS
SEEMS A BIT COLD BUT ECMWF AND CANADIAN SEEM A BIT TOO WARM THURSDAY
INTO FRIDAY. GFS ENSMEBLE MAX/MIN TEMPS HAVE A HUGE RANGE BY LATE
WEEK AS MODEL STRUGGLES TO PIN DOWN COLD AIR VS WARM AIR SO RATHER
THAN BEING AS WARM AS I WAS YESTERDAY WILL COMPROMISE MORE WITH
COLDER SOLUTION AT LEAST THROUGH THURSDAY. SO IT SEEMS AS IF THE
REAL WARM UP WILL HAVE TO WAIT UNTIL FRIDAY AND SATURDAY AND ALL
MODELS A BIT FASTER WITH COLD FRONT ON SATURDAY SO THE WARMEST AIR
MAY GET CUT OFF BEFORE REACHING THE FCST AREA BY SATURDAY ALTHOUGH
EVEN BEHIND FRONT THE AIRMASS IS PACIFIC IN ORIGIN SO SHOULD STILL
BE A RATHER MILD DAY SATURDAY. SHOWERS SEEM LIKELY AT SOME POINT FRI
NGT INTO SATURDAY. BACK DOWN TO NEAR NORMAL TEMPS SATURDAY NIGHT
INTO SUNDAY AND A FEW FLURRIES NOT OUT OF THE QUESTION AS TROUGH
ALOFT EXITS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR SCIOTO RIVER AT
PROSPECT.
GALE WARNING LAKE ERIE THROUGH THIS EVENING.
PA...GALE WARNING LAKE ERIE THROUGH THIS EVENING.
&&

SHORT TERM...THOMPSON
LONG TERM...KOSARIK
AVIATION...KOSARIK
Hazardous weather outlook, Mar 5, 5:29 AM EST, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
529 AM EST MON MAR 5 2007

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-061030-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
529 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
AN ARCTIC COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING. ONE
TO THREE INCHES OF SNOW WILL FALL TODAY IN EXTREME NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA. NORTHWEST WINDS 15 TO 30 MPH WITH
GUSTS TO 35 MPH WILL CAUSE SOME BLOWING SNOW THERE.

VERY COLD TEMPERATURES ALONG WITH BRISK WINDS TONIGHT WILL PRODUCE WIND
CHILL TEMPERATURES FROM ABOUT 0 TO 10 BELOW TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
WIND CHILL TEMPERATURES WILL RANGE FROM ABOUT 0 TO 10 BELOW
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEZ142>149-162>169-061030-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
529 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT ON LAKE ERIE THROUGH THIS EVENING.
NORTHWEST WINDS TO 35 KNOT GALES WITH SOME HIGHER GUSTS WILL OCCUR TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Pennsylvania, 2007Wind Chill Advisories in Ohio, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.